Five years of pelvic pain, amenorrhoea, weight gain
First, the story:
-About 5 years ago, i started getting bloated every evening. It didn't matter what i ate, drank, etc. The bloating came from around my navel and lower, not like just bloated stomach which strikes me above my navel. It was not gas.
-Then, my period stopped. I didn't have one for 3 or 4 months. And since then, i've never had another regular period.
-I started putting on weight, which at first was most noticeable in my breasts, but soon began building up around my middle, neck, and upper thighs. Over about 6 to 8 months, i put on 30 lbs., with no change in my diet or activities. Over the next few years, i put on another 20 lbs. I've been hovering, with effort, at around 175 for the last year.
-I started getting darker, coarser facial hair.
-Depression set in.
-Developed bladder discomfort, slight burn when urinating. Persists to this day.
-Seemingly in association with the bloating, i started having constant discomfort and pain coming from where my ovaries are. It feels sort of like being pinched or squeezed. Like someone's pressing their thumbs into my pelvis where my ovaries are. I can't feel it through my back; i feel it all through the front of my pelvis. The pain gets worse if i wear pants that aren't very loose, if i sit for more than a few minutes at a 90 degree angle, or if i lay on my side for more than about 15-30 minutes.
-Sometimes the pain gets worse for a couple of weeks, and i know that it's coming because i start getting bloated in the evenings again.
-All symptoms began within about a 3 month period.
I've been going to doctors for five years, trying to find out what's wrong with me. Here's what's been ruled out:
- PCOS - No abnormal cysts found on multiple ultrasounds, and it doesn't account for the pain.
- Endometriosis - Ultrasounds turned up negative, and i'm taking a lot of testosterone, which would have cured the endometriosis if that's what i had.
- Lower GI problems - testing, medications found nothing and fixed nothing.
- Interstitial Cystitis - took medication for 8 months, no change. Tried 2 rescue catheter treatments, but was too painful to insert catheter.
Prescription pain medications do absolutely nothing for my pain. If you have suggestions, or have had similar symptoms, please comment.
There is a chance that you suffer from Cushing’s syndrome. “Cushing's syndrome (also called hypercortisolism or hyperadrenocorticism) is an endocrine disorder caused by high levels of cortisol in the blood from a variety of causes, including a pituitary adenoma (known as Cushing's disease), adrenal hyperplasia or neoplasia, ectopic adrenocorticotropic hormone (ACTH) production (e.g., from a small cell lung cancer), and iatrogenic (steroid use).”
“Symptoms include rapid weight gain, particularly of the trunk and face with sparing of the limbs (central obesity), a round face often referred to as a "moon face," excess sweating, telangiectasia (dilation of capillaries), thinning of the skin (which causes easy bruising) and other mucous membranes, purple or red striae (the weight gain in Cushing's stretches the skin, which is thin and weakened, causing it to hemorrhage) on the trunk, buttocks, arms, legs or breasts, proximal muscle weakness (hips, shoulders), and hirsutism (facial male-pattern hair growth). A common sign is the growth of fat pads along the collar bone and on the back of the neck (buffalo hump) (known as a lipodystrophy). The excess cortisol may also affect other endocrine systems and cause, for example, insomnia, reduced libido, impotence, amenorrhoea and infertility.”
Your symptoms fall in the range of symptoms under this syndrome.
I think you should discuss this possibility with your doctor and the cause for this. It is difficult to comment beyond this without examining and tests to confirm it. Please let me know if there is any thing else and do keep me posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.